MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181855
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a pre-stent graft coil embolization at the internal iliac artery for an endovascular aneurysm repair (eva), a deltafill18 18mm x 55cm (dlf181855, l14271) was used but it was not able to be detached.Energization was repeated several times, but the same issue continued.It was replaced with another coil and the procedure completed.There was no patient injury reported.It was not clear if pre-detachment electrical check was done.There was no report of the actual coil being stretched or damaged when removed from the patient.No excessive force was applied to the device.Adequate flush was not maintained through the devices.An unspecified microcatheter (coiling support) and a detachable control box 2 (dcb2000500) was used.No additional information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l14271 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿failure to detach¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a pre-stent graft coil embolization at the internal iliac artery for an endovascular aneurysm repair (eva), a deltafill18 18mm x 55cm (dlf181855, l14271) was used but it was not able to be detached.Energization was repeated several times, but the same issue continued.It was replaced with another coil and the procedure completed.There was no patient injury reported.It was not clear if pre-detachment electrical check was done.There was no report of the actual coil being stretched or damaged when removed from the patient.No excessive force was applied to the device.Adequate flush was not maintained through the devices.An unspecified microcatheter (coiling support) and a detachable control box 2 (dcb2000500) was used.

Brand Name
DELTAFILL18 18MM X 55CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12158048
Report Number3008114965-2021-00300
Device Sequence Number14597573
Product Code KRD
UDI-Device Identifier10886704077152
UDI-Public10886704077152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberDLF181855
Device Catalogue NumberDLF181855
Device Lot NumberL14271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1